Alert archive / Ohio / Ice Storm Warnings in 2007

Ice Storm Warning 2, NWS Cleveland, OH

March 15, 200712 counties in Ohio

NWS Cleveland, OH issued this ice storm warning at Mar 15, 2007, 6:22 AM EDT for 12 counties in Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2007, 6:22 AM EDT (10:22 UTC)
Expired
Mar 15, 2007, 9:57 AM EDT
In force
4 hr
Issued by
NWS Cleveland, OH

Counties Ashland County, OH, Holmes County, OH, Knox County, OH, Mahoning County, OH, Marion County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 65 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 10.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
350 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 151022
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
622 AM EDT THU MAR 15 2007

OHZ021>023-029>033-036>038-047-151400-
/O.UPG.KCLE.WW.Y.0003.000000T0000Z-070315T1400Z/
/O.NEW.KCLE.IS.W.0002.070315T1022Z-070315T1400Z/
SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...AKRON...RAVENNA...WARREN...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
622 AM EDT THU MAR 15 2007

...ICE STORM WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED AN ICE STORM
WARNING FOR PARTS OF NORTH CENTRAL AND NORTHEAST OHIO...WHICH IS IN
EFFECT UNTIL 10 AM EDT THIS MORNING.

MODERATE TO LOCALLY HEAVY FREEZING RAIN WILL CONTINUE THROUGH
THE MORNING COMMUTE. ICE ACCUMULATIONS OF ONE QUARTER OF AN INCH
OR GREATER IS POSSIBLE BEFORE THE PRECIPITATION CHANGES TO SNOW
LATER THIS MORNING. UNTREATED ROADS AND SIDEWALKS WILL BE VERY
SLIPPERY THIS MORNING.

AN ICE STORM WARNING IS ISSUED WHEN ONE QUARTER INCH OR MORE OF ICE
ACCUMULATION IS EXPECTED. HEAVY ICE WILL CAUSE DANGEROUS DRIVING
CONDITIONS...AND MAY DOWN TREE LIMBS AND CAUSE POWER OUTAGES.
STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER UPDATES.

$$

OHZ008>014-017>020-027-028-089-PAZ001>003-151400-
/O.CON.KCLE.WW.Y.0003.000000T0000Z-070315T1400Z/
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-WYANDOT-CRAWFORD-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...FREMONT...SANDUSKY...LORAIN...
CLEVELAND...MENTOR...CHARDON...JEFFERSON...FINDLAY...TIFFIN...
NORWALK...MEDINA...UPPER SANDUSKY...CAREY...BUCYRUS...ASHTABULA...
ERIE...EDINBORO...MEADVILLE
622 AM EDT THU MAR 15 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

EXPECT A WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW TO
GRADUALLY CHANGE TO ALL SNOW THIS MORNING BEFORE ENDING BY THIS
AFTERNOON. WITH TEMPERATURES HOVERING AROUND THE FREEZING MARK...
A GLAZE OF ICE ACCUMULATION IS POSSIBLE THIS MORNING. THIS WILL
CAUSE UNTREATED SURFACES TO BECOME SLIPPERY.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...SLEET OR FREEZING
RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY
IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

MRD
1 follow-up statement
000 
WWUS41 KCLE 151357
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
957 AM EDT THU MAR 15 2007



OHZ021>023-029>033-036>038-047-151500-
/O.CAN.KCLE.IS.W.0002.000000T0000Z-070315T1400Z/
SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...AKRON...RAVENNA...WARREN...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
957 AM EDT THU MAR 15 2007

...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE ICE
STORM WARNING. 



$$

OHZ008>014-017>020-027-028-089-PAZ001>003-151500-
/O.CAN.KCLE.WW.Y.0003.000000T0000Z-070315T1400Z/
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-WYANDOT-CRAWFORD-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...FREMONT...SANDUSKY...LORAIN...
CLEVELAND...MENTOR...CHARDON...JEFFERSON...FINDLAY...TIFFIN...
NORWALK...MEDINA...UPPER SANDUSKY...CAREY...BUCYRUS...ASHTABULA...
ERIE...EDINBORO...MEADVILLE
957 AM EDT THU MAR 15 2007

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE
WINTER WEATHER ADVISORY. 


$$

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this ice storm warning went out at Mar 15, 3:45 AM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Mar 15, 3:45 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
345 AM EDT THU MAR 15 2007

.SHORT TERM FORECAST(TODAY THROUGH SATURDAY)...
BEHIND THE CLOCK TONIGHT.  RADAR SHOWING RAIN FILLING IN ACROSS THE
REGION WITH AN AREA OF MODERATE RAIN JUST NOW MOVING INTO OUR
SOUTHWEST COUNTIES WITH REGIONAL RADAR SHOWING THE BAND EXTENDING SW
ACROSS INDIANA.  LOOKING AT THE OBS IS LOOKS LIKE RAINFALL RATES OF
A QUARTER TO A THIRD OF AN INCH ARE OCCURRING WITH THE BAND. THIS IS
IN RESPONSE TO A SHORT WAVE MOVING INTO THE REGION FROM THE WEST
SHOWN ON THE NAM AND AN IMPRESSIVE COUPLET OF UPPER DIVERGENCE AND
LOWER LEVEL CONVERGENCE SHOWN ON THE NAM.  AREA IS ALSO IN THE RIGHT
ENTRANCE REGION OF AN EXITING JET MAX.  AT ANY RATE EXPECT TO SEE
THIS RAIN EXPAND ACROSS THE AREA THROUGH AT LEAST SUNRISE IF NOT
INTO THE MORNING.  FLOOD WATCH LOOKS GOOD.  THE OTHER PROBLEM OF THE
DAY IS THAT TEMPERATURES HAVE ALREADY DROPPED INTO THE MID 30S AND
WILL BE STEADY OR CONTINUE TO FALL THROUGH THE DAY.  BASED ON
CURRENT TEMPS AND BUFKIT FCST SOUNDINGS COULD SEE THE NORTHERN AND
ESPECIALLY THE NORTHWESTERN COUNTIES MIX WITH AND CHG TO SNOW EVEN
BEFORE SUNRISE.  OTHERWISE THAT SHOULD BE THE TREND FOR MOST
LOCATIONS THROUGH THE MORNING.  STARTED TO KEEP A MIX BUT FCST
SOUNDINGS ARE COOLER THAN PREVIOUS RUNS AND SHOW THE AMS WILL BE
COLD ENOUGH TO SUPPORT SNOW THRU THE AFTERNOON.  DRY AIR DOES MIX IN
FOR THE AFTERNOON SO WILL KEEP SNOW ACCUMS LIGHT.  TONNIGHT THE NAM
DEVELOPS A WAVE ON THE FRONT WHICH BY THAT TIME WILL BE IN THE
TENNESSE VALLEY.  MODELS SHOW DEEP MOISTURE DOES GET INTO THE
EASTERN COUNTIES AND THEN REMAIN THERE ON FRIDAY.  WILL BRING SNOW
SHOWERS BACK TO THE EASTERN HALF OF THE AREA FRIDAY AND FRIDAY
NIGHT. NO CHGS FOR SATURDAY AT THIS TIME.

&&

.AVIATION(06Z-06Z)...
THE COLD FRONT IS NOW THRU THE REGION. TEMPS ARE DROPPING OFF QUITE
FAST AND EXPECT A CHANGEOVER TO FROZEN PCPN OVER THE NEXT 2-4 HOURS
ACROSS THE ENTIRE AREA. MIGHT ACTUALLY MIX OR CHANGEOVER OVER THE NW
BY 07Z. CIGS ARE ALL OVER THE PLACE RIGHT NOW...WITH IFR CIGS OVER
THE INTERIOR AND MAINLY MVFR ACROSS THE REMAINDER OF THE AREA. WILL
KEEP MVFR CIGS ACROSS THE WEST AND IFR CIGS EAST WHERE THE HEAVIER
PCPN IS EXPECTED OVERNIGHT. AN AREA OF HEAVIER PCPN IS CURRENTLY
OVER CENTRAL OHIO...MOVING NORTHEAST. EXPECT THIS HEAVIER PCPN TO
AFFECT THE SOUTHERN TIER. AS THE COLD AIR MOVES INTO THE REGION...IT
SEEMS POSSIBLE THAT SOME OF THIS PCPN WILL TURN TO SLEET OR SNOW AS
IT MOVES INTO MFD/CAK/YNG. IN FACT...THE 00Z NAM SHOWS SEVERAL
INCHES OF SNOW AT CAK BY NOON THU. AM NOT READY TO BUY OFF ON THAT
QUITE YET...HOWEVER WILL FCST IFR TYPE VSBYS AT CAK/MFD/YNG WHEN THE
CHANGEOVER TO SNOW OCCURS BTWN 09-11Z. AS THE HIGH BUILDS IN ON
THU...EXPECT SOME DRYING AND CIGS TO RISE TO VFR ACROSS THE ENTIRE
REGION THU AFTN.

&&

.LONG TERM(SUNDAY THRU WED)...
UPPER TROF EXITING THE EAST EARLY IN PERIOD TRANSITION TO FAIRLY
FLAT PATTERN MID PERIOD WITH SLIGHT AMPLIFIED FLOW AT END WITH GREAT
LAKES AND UPPER OHIO VALLEY COMING UNDER WEAK UPPER RIDGE. WEATHER
SYSTEMS MOVING FAIRLY QUICKLY. HIGH PRESSURE SLIDES ACROSS
SUNDAY...FOLLOWED BY WARM FRONT EARLY MONDAY AND COLD FRONT MOVING
THROUGH EARLY TUESDAY. HIGH PRESSURE THEN FOLLOWS QUICKLY INTO AREA
TUESDAY NIGHT INTO WEDNESDAY. CAUGHT UNDER THE WESTERLY FLOW DONT
EXPECT ANY BIG CHANGES IN TEMPERATURES. SUNDAY TEMPERATURES START
OUT BELOW NORMAL WITH TEMPERATURES CLOSE TO THE NORMAL FOR REST OF
THE PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH TIL NOON THURSDAY.
PA...FLOOD WATCH TIL 4 PM THURSDAY.

&&

SHORT TERM...TK
LONG TERM...WCR
AVIATION...MRD
Hazardous weather outlook, Mar 15, 5:31 AM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
531 AM EDT THU MAR 15 2007

OHZ008>014-017>023-027>033-036>038-047-089-160945-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-
531 AM EDT THU MAR 15 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH
   WINTER WEATHER ADVISORY

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006-007-160945-
LUCAS-WOOD-OTTAWA-
531 AM EDT THU MAR 15 2007

...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ001>003-160945-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
531 AM EDT THU MAR 15 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH
   WINTER WEATHER ADVISORY

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>149-162>169-160945-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA-
ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE-
LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
531 AM EDT THU MAR 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 4:56 AM EDTWinter Weather AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 19 more5 hr

Nearby

Ice Storm Warnings in Ohio, 2007Every ice storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.